Side effects of docetaxel
I recently had my 4th chemo, my 1st docetaxel, on Wednesday. I am really struggling with joint pain, I know they said it might be a side effects but I’m in agony..... anyone else had this?
This is the bad boy of Chemo l’m afraid!.......
I had it on the Thursday & not a side effect, then suddenly on Sunday Evening l felt like l’d been run over by a train!....
I spent a full week in bed, l ‘lost’ 3days of which l am unaware.
The bone pain was excruciating, l had my heat pad & Oromorph but to be honest nothing touched it!
I never had Numbers 5&6
So all l can say, is keep pain Meds up, try a heat pack or hot water bottle & ring the Emergency Number in your Chemo Pack, they will offer you advice. Don’t leave it until later in the day, do it now.
Let us know how you get on.
MrsN 🌷 🙏🏼 🌷
Thank you x only pain relief I have is paracetamol!!! So was in agony all night... going to see GP out of hours see if they can give me stronger. I can’t take ibuprofen as had a few bowl issues with it.
You definitely need more than paracetamol!
Feel Better Soon 🌷🙏🏼🌷
For constipation take plant based magnesium. I have to take daily since I have issue of constipation. It really help me a lot and I go regular.
It is so bad for the side effects,I was taking alternate paracetamol and ibuprofen every 3 hours,so it was constant pain relief but it was still bad.I think it will get better after first few days from what I can remember.As Mrs Nails has said,heat pads help but just try not to do anything and ask your nurses for pain relief.Stick with it ,however bad it is the cancer is being attacked just as much.Sorry for your pain you will get through this,stay strong, luv Vicky.
Yes my bones in my legs really hit could not walk as well or as long as I use too
I was shocked how intense the pain was, my knees were giving away
Did the Doctors prescribe you some painkillers & how are you feeling today? 🌷
I’ve some zap pain, but the pain has got better too, luckily the excruciating pain was only 24 hours so will speak to oncologist before next treatment see if I can have oramorphe for that time. The flushes have been bad to, I almost past out on the GP’s sofa.
Bless You! Hope you continue to get better soon 🌷🌷
Like a lot of people I ‘sailed’ through FEC. Then I started Doxetaxol. Unfortunately I also had to have an injection to boost white cells. That weekend was horrendous....felt as if I had a really bad flu. My heart rate was very high too. Called 111 and they sent a doctor. My temperature was 38 so he started antibiotics which helped the temp. I was in bed for 4 days feeling grotty.....I don’t normally give in to things! After this episode I wasn’t allowed anymore doxetaxol and started on weekly paclitaxol instead. Nearly 5 yrs on I’m still here. I was diagnosed last yr with Atrial fibrillation (irregular heart)......don’t know if the doxetaxol influenced this. BUT, I’m living my live and have just turned 70....started Zumba recently as well as walking about 6 miles daily with our rescue whippets. Good luck to you. You can get through this. X
Docetaxel is the pits I had 3FEC and coped quite well but TAX ugghh .The nurses on the Cancer unit call it being hit by the taxel truck ask for a dose reduction if it gets too bad,my Oncologist stopped my last one as the side effects were worse than the benefits I would gain hopefully it will soon be over for you and life will get back to normal big hugs xxxx
The posts tell it like it is, i found the docetaxol a bit of a shock too, made me feel awful. All you can do is hang on in there with the knowledge that it is bashing the cancer. If its too much the oncologist will adjust the chemo for you. You are past the half way mark for chemo. It will be a distant memory before you know it. best wishes Caroline xx
Thank you. I’ve managed to get some good pain relief, although it wears out about an hour before next dose, but pain is getting easier, was a shock to be in continuous agony. Just keep thinking of the end goal. X
I had a lot of hip pain that turned out the be because of the immune boost injections, not the chemo. Apparently they make you bone marrow work extra hard and that is causes pain...Hope you feel better soon!! 💪
You truly have my sympathy as I know 100% what you are going through. It is an utter nightmare, just sitting or even lying down hurts. If you can, try a soak in a warm bubble bath with epsom salts in it, it doesn't cure it but the total relaxation may help. I couldn't even hold my books as my hands hurt too so I downloaded audiobooks and tried to distract myself with them. They helped me to sleep a little more, especially listening to the lovely voice of Stephen Fry reading the Harry Potter series (I am a big kid at heart). It is so difficult but if you can meditate or try to focus on an interest that will temporarily distract you (sounds daft and takes a lorry load of concentration) it may give you short periods of relief. Sending positivity and determination your way. Love Lainey66 xxxx
I had docetaxol and was very painful on the joints and took all my hair but try and restup more drink lots of fluids to flush it out of system as it’s a very difficult thing to get through but you will and can do this
HiTricia I too had a shed load of pain hit me on day 7 after my first docetaxol. I had spasms in the base of my spine in synch with my heartbeat. I took 2 paracetamol and rang the ward in tears and rolling around on my bed in agony. I was advised to take 2 nurofen as well - not ibuprofen as already constipated for which I self medicated with prescription laxido - but no other pain relief for 4 hours then the same again. I did this for maybe 3 days and luckily it managed my pain. When I surfed online the breast cancer care online forum mentioned this pain as common with docetaxol. The BCN said it was the bone marrow working overtime to promote healthy white blood cells care of the 7 daily GCSF injections and that is is a good pain......!!!
Following treatments 5&6 I started the same pain relief regimen on day 6 until day 10 and I was pain free. Had these pills not worked the BCN said I could be prescribed gabapemtin (not sure of spelling) which is a pain relief aimed at nerves.
This was one of the worst days in my treatment. That was 2 years ago :).
I wonder if you have tried bathing in magnesium flakes as this has helped another lady; not Epsom salts which contain magnesium but just plain magnesium flakes. A health food shop - poss Holland and Barrett? - will sell them in a bag.
I hope this helps and we all sincerely wish you well again soon. All the best xxx
Thank you really appreciate your advice x
Dear Tricia , thinking of you today and hoping you have some relief from the horrible pains you’ve been trying to cope with . I can honestly say I found chemo brutal . ( FEC and Paclitaxol) with immune system compromised , nausea, joint pains,
Insomnia. Excessive fatigue , high fevers , 2 admissions , pneumonia and neutropenia, but not the excessive pain you’ve been having . It must be depressing and wearying not to mention a big struggle .. I agree it’s worth alleviating it with warm baths, perhaps foot massage ,
Getting the best pain relief available from onco or GP (?) , and if they reduce the dose as my onco did for me it might hopefully help. I’d say in my lifetime coping with chemo was the second most challenging time I’ve experienced. For the record only pipped to the post by my husbands sudden suicide, leaving me with four little children , no £ , no support! ! So coping with the side effects really up there with the worst!
With very best wishes to you Tricia for easier chemo and strength during testing times .
Love from Denise
be interested if anyone else had had these problems. It feels a bit like being on chemo again!!
ladies I have read that many of you have had various side effects from taking Tamoxifen. The mother of a...
January, no side effects for first 3 weeks, thought I’d got away with it, but sadly not. I’m not sleeping...
Partner with us
Start a Community